Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 3, NWS Green Bay, WI

January 7, 2011

NWS Green Bay, WI issued this small craft advisory at Jan 7, 2011, 3:37 PM CST. It took effect at Jan 8, 2011, 12:00 AM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2011, 3:37 PM CST (21:37 UTC)
In effect from
Jan 8, 2011, 12:00 AM CST
Expired
Jan 8, 2011, 9:00 PM CST
In force
21 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WHUS73 KGRB 072137
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CST FRI JAN 7 2011

...GUSTY NORTHWEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH
SATURDAY EVENING...

..DEEPENING LOW PRESSURE...FROM THE EASTERN GREAT LAKES TO THE
ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT
ADVISORY LEVELS THROUGH SATURDAY EVENING.

LMZ541>543-080545-
/O.NEW.KGRB.SC.Y.0003.110108T0600Z-110109T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
337 PM CST FRI JAN 7 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM
CST SATURDAY. 

* WINDS: NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS
  LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND CONTINUE
  INTO SATURDAY. WAVES WILL BE MUCH HIGHER TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
149 
WHUS73 KGRB 080311
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CST FRI JAN 7 2011

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH SATURDAY EVENING...

..DEEPENING LOW PRESSURE...FROM THE EASTERN GREAT LAKES TO THE
ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL CRAFT
ADVISORY LEVELS THROUGH SATURDAY EVENING.

LMZ541>543-081115-
/O.CON.KGRB.SC.Y.0003.110108T0600Z-110109T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
911 PM CST FRI JAN 7 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST SATURDAY.

* WINDS: NORTH TO NORTHWEST WINDS OF 20 TO 25 KTS WILL CONTINUE THROUGH
  SATURDAY EVENING.

* WAVES: WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT AND CONTINUE 
  INTO SATURDAY. WAVES WILL BE MUCH HIGHER TOWARD OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
518 
WHUS73 KGRB 081103
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
503 AM CST SAT JAN 8 2011

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING...

..A DEEP LOW PRESSURE SYSTEM EXTENDING FROM THE EASTERN GREAT
LAKES TO THE ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO
SMALL CRAFT ADVISORY LEVELS THROUGH THIS EVENING.

LMZ541>543-082000-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-110109T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
503 AM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS OF 20 TO 25 KTS WILL CONTINUE
  THROUGH THIS EVENING.

* WAVES: WAVES 3 TO 6 FT TODAY INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
623 
WHUS73 KGRB 081619
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST SAT JAN 8 2011

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM EXTENDING FROM THE EASTERN GREAT LAKES
TO THE ATLANTIC SEABOARD...WILL GENERATE NORTHWEST WINDS TO SMALL 
CRAFT ADVISORY LEVELS THROUGH THIS EVENING.

LMZ541>543-090030-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-110109T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1019 AM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS OF 15 TO 25 KTS WILL CONTINUE 
  THROUGH THIS EVENING. 

* WAVES: WAVES 3 TO 6 FT TODAY INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
206 
WHUS73 KGRB 082235
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CST SAT JAN 8 2011

...GUSTY NORTHWEST WINDS SHOULD DIMINISH THIS EVENING...

LMZ541>543-090300-
/O.CON.KGRB.SC.Y.0003.000000T0000Z-110109T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
435 PM CST SAT JAN 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS OF 15 TO 25 KTS WILL DIMINISH TO
  10 TO 15 KNOTS BY THE MIDDLE OF THE EVENING.

* WAVES: SUBSIDING TO 1 TO 2 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:05 PM CST, 32 minutes earlier.

Area forecast discussion, Jan 7, 3:05 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST FRI JAN 7 2011

.SHORT TERM...TONIGHT AND SATURDAY...THE MAIN CONCERN IS
LK-EFFECT SNOW TRENDS OVER NC WI.

WV IMAGERY SHOWS THE MAIN UPPER LOW JUST EAST OF LK SUPERIOR...
WITH A STG S/W TROF SWINGING THROUGH WC WI THIS AFTERNOON. THE
S/W TROF HAS PRODUCED NMRS LIGHT SNOW SHOWERS ACROSS GRB CWA...
WITH LITTLE OR NO ACCUMULATION. THE SYNOPTIC ENHANCEMENT HAS ALSO
CAUSED LK-EFFECT SNOW SHOWERS TO INCREASE ACROSS VILAS COUNTY...
BUT WEB CAMS ARE ONLY SHOWING MINOR ACCUMS THERE. MAIN LIMITING
FACTOR APPEARS TO BE LOW/MID LEVEL TEMPS THAT ARE TOO COLD TO
SUPPORT GOOD DENDRITIC ICE CRYSTAL GROWTH...SO SNOWFLAKES ARE
SMALL. CONDITIONS WILL BECOME LESS FAVORABLE IN NC WI TONIGHT...
AS SUBSIDENCE DEVELOPS AND MOISTURE SHALLOWS OUT IN THE WAKE OF
THE S/W TROF...AND LLVL WINDS BECOME N-NNE...MORE FAVORABLE FOR
AREAS TO OUR WEST. LESS THAN IDEAL WIND TRAECTORIES...INCREASING
LLVL SHEAR AND DECREASING INSTABILITY ALSO SUGGEST A STEADY
DECREASE IN LK-EFFECT SNOW OVER THE RGN ON SATURDAY. GIVEN ALL
OF THE NEGATIVE FACTORS INVOLVED...DO NOT PLAN TO ISSUE ANY
HEADLINES FOR VILAS COUNTY...BUT WILL KEEP SOME MINOR ACCUMS IN
THE FCST.

EXPECT MOST OF THE SNOW SHOWER ACTIVITY OUTSIDE OF THE LK SUP
SNOW BELT TO BE GONE BY EVG...AS THE S/W TROF SHIFTS SOUTH.
WILL KEEP SOME FLURRIES IN THE FCST...WITH SCT SNOW SHOWERS
OVER THE NORTHERN DOOR PENINSULA. THE PRESSURE GRADIENT WILL
TIGHTEN UP OVER THE RGN THIS EVG...WITH STEEP LLVL LAPSE RATES
LEADING TO SOME GUSTY WINDS. WINDY CONDITIONS MAY DEVELOP
OVER N DOOR COUNTY AFTER MIDNIGHT...WITH GUSTS TO 30-35 MPH
PSBL IN THE FAVORED AREAS NORTH OF STURGEON BAY.

EXPECT CLOUD COVER AND WINDS TO PERSIST THROUGH THE NIGHT...SO
TEMPS SHOULD NOT PLUMMET. USED A BLEND OF THE BETTER PERFORMING
GUIDANCE SETS FOR TEMPS.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. QUIET WEATHER
SATURDAY NIGHT THROUGH MONDAY AS UPPER RIDGE MOVES ACROSS THE
AREA. THEN UPPER LOW OVER MONTANA IS FORECAST TO DROP SOUTHEAST
ACROSS THE NORTHERN PLAINS AND MIDWEST EVENTUALLY REFORMING AND
MOVING THROUGH THE MIDDLE ATLANTIC STATES. SOME WEAK UPPER SUPPORT
MOVES ACROSS WISCONSIN DURING THE MIDDLE OF THE WEEK BUT THERE IS
LITTLE MOISTURE SO SIGNIFICANT SNOWFALL IS NOT EXPECTED. MAYBE AN
INCH OR TWO AT MOST IN THE SOUTHWEST PART OF THE FORECAST AREA IN
AREA OF UPPER DIFFLUENCE AND LOW LEVEL WARM ADVECTION.

SOME LAKE EFFECT SNOW SHOWERS ARE POSSIBLE NEAR LAKE MICHIGAN
MONDAY NIGHT THROUGH WEDNESDAY AS WINDS ACQUIRE AN EASTERLY COMPONENT
BUT THERE ARE SIGNIFICANT MODEL DIFFERENCES ON 850 AND 925MB WIND
DIRECTIONS SO DID NOT PLAY IT UP VERY MUCH.

TEMPERATURES SHOULD REMAIN 3 TO 5 DEGREES BELOW NORMAL AS THEY
HAVE FOR THE LAST WEEK OR SO. ARTIC AIR LOOKS POISED TO MOVE INTO
THE GREAT LAKES BY NEXT SUNDAY WITH 850MB TEMPERATURES FALLING
BELOW -20C.
&&

.AVIATION...SNOW SHOWERS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE
WILL DECREASE ACROSS MOST OF THE AREA LATE THIS AFTERNOON...HOWEVER
SOME LK-EFFECT SNOW SHOWERS WILL CONTINUE OVER FAR NC WI TONIGHT
INTO SATURDAY. EXPECT MUCH OF THE AREA TO HAVE MVFR CIGS DURING THE
PERIOD...ALTHOUGH PARTS OF NE/EC WI MAY BECOME VFR AT TIMES AS
DOWNSLOPING NW WINDS INCREASE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/RDM
Hazardous weather outlook, Jan 7, 3:05 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
305 PM CST FRI JAN 7 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
305 PM CST FRI JAN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER VILAS COUNTY TONIGHT...
WITH ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO EXPECTED IN THE
SNOW BELT. ROADS WILL REMAIN SNOW COVERED AND SLIPPERY...SO
MOTORISTS SHOULD USE CAUTION.

THE COMBINATION OF COLD AIR AND WIND MAY SEND WIND CHILL READINGS
DOWN INTO THE 10 TO 15 BELOW ZERO RANGE LATE TONIGHT INTO SATURDAY
MORNING...MAINLY ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER VILAS COUNTY INTO
SATURDAY NIGHT...WITH MINOR ADDITIONAL ACCUMULATIONS. WEEKEND
TRAVELERS SHOULD EXPECT SLIPPERY ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS NORTH CENTRAL WISCONSIN ARE REQUESTED TO FORWARD
LAKE EFFECT SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

LMZ521-522-541>543-082115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
305 PM CST FRI JAN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TSK/RDM

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.